| Model Number |
367844 |
| Medical Device Problem Code |
Coagulation in Device or Device Ingredient (1096)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/28/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported when using the bd vacutainer® k2 edta (k2e) 7.2mg blood collection tubes, the device experienced clotting/micro clots/fibrin clots.The following information was provided by the initial reporter.The customer stated: it was reported that there is clumping.Yes, the specimen was filled to the proper draw volume and inverted 8-10 times.We had been storing the tubes in the refrigerator after drawing.We are no longer doing that.They stay at room temp until testing.The lot numbers i originally reported were accidentally all disposed of.There has been clumping in lot #1014079 lavender edta as well.I do have some of these tubes.
Additional Manufacturer Narrative
H6: investigation summary bd received 7 samples for investigation, however retention samples (of the same lot) were used for testing.Retention samples were selected from bd inventory and further evaluated and no issues relating to platelet clumping were observed.No difficulties were encountered during blood collection and all tubes appeared to exhibit proper fill.Bd was unable to duplicate or confirm the customer¿s indicated failure (sample quality/platelet clumping) because the defect was not evident in the testing of the complaint lot samples.Laboratory analysis of retain and control samples demonstrated clinically acceptable performance for all visual observations evaluated.In addition, a visual review of retention samples was performed, with no issues being identified.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for platelet clumping.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
Event or Problem Description